Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 30, 2006, 10:49 PM CDT for Griggs County, Steele County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 10:49 PM CDT (03:49 UTC)
- Expired
- Jun 30, 2006, 11:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Griggs County, ND, Steele County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 43 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 010350 SVRFGF NDC039-091-010445- /O.NEW.KFGF.SV.W.0091.060701T0349Z-060701T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1049 PM CDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA CENTRAL STEELE COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1145 PM CDT * AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 6 MILES EAST OF COOPERSTOWN...OR 34 MILES NORTH OF VALLEY CITY...MOVING TO THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 7 MILES SOUTH OF FINLEY AT 1110 PM CDT BLABON AT 1115 PM CDT SHERBROOKE AT 1125 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4750 9813 4732 9813 4728 9748 4755 9749 $$ TG/WJB
2 follow-up statements
000 WWUS53 KFGF 010411 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1110 PM CDT FRI JUN 30 2006 NDC039-010420- /O.CAN.KFGF.SV.W.0091.000000T0000Z-060701T0445Z/ GRIGGS ND- 1110 PM CDT FRI JUN 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GRIGGS COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4751 9797 4730 9794 4728 9748 4755 9749 $$ NDC091-010445- /O.CON.KFGF.SV.W.0091.000000T0000Z-060701T0445Z/ STEELE ND- 1110 PM CDT FRI JUN 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR CENTRAL STEELE COUNTY... AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES WEST OF BLABON...OR 33 MILES NORTH OF VALLEY CITY...MOVING TO THE EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHERBROOKE BY 1120 PM CDT HOPE BY 1125 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4751 9797 4730 9794 4728 9748 4755 9749 $$ TG/WJB
000 WWUS53 KFGF 010442 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1142 PM CDT FRI JUN 30 2006 NDC091-010452- /O.EXP.KFGF.SV.W.0091.000000T0000Z-060701T0445Z/ STEELE ND- 1142 PM CDT FRI JUN 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STEELE COUNTY EXPIRES AT 1145 PM CDT... AT 1142 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF CENTRAL STEELE COUNTY. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1145 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4751 9797 4730 9794 4728 9748 4755 9749 $$ TG/WJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:59 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 30, 8:59 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 859 PM CDT FRI JUN 30 2006 .UPDATE...CONVECTION HAS BEEN SLOW TO START FOR MUCH OF THE AREA. SEVERE STORMS HAVE ONLY KICKED UP NORTH OF A DEVILS LAKE TO THIEF RIVER LINE. BUT THE SHORTWAVE THAT HAS FIRED LONG LASTING SEVERE STORMS ACROSS THE REST OF ND IS STILL APPROACHING. EXPECT THIS SHORTWAVE TO MAINTAIN SOME STORMS WHILE CATCHING UP TO THE COLD FRONT. COLLAPSE OF THE 700 MB THERMAL RIDGE MAY ALSO PROMOTE CONTINUANCE OF STORMS THROUGH MIDNIGHT. SO WILL KEEP THE ZONES/ GRIDS PRETTY MUCH UNCHANGED WITHOUT AN UPDATE ATTM. && .PREV DISCUSSION... (ISSUED 133 PM CDT FRI JUN 30 2006) SHORT TERM...MAIN CHALLENGE TO BE CONVECTIVE/SEVERE POTENTIAL THIS EVENING/NIGHT. 12Z MODELS IN REASONABLY GOOD AGREEMENT AND WILL USE BLEND. NOT MUCH CHANGE TO EARLIER THINKING (SEE PREV AFD AND SPC DAY 1 OUTLOOK) OF T BEGINNING DVL BASIN MID-LATE AFTERNOON PROPAGATING E/SE THROUGH THE EVENING/NIGHT. MESO-ANALYSIS DOES SHOW INGREDIENTS COMING TOGETHER FOR SOME SEVERE WEATHER WITH THESE STORMS. MLCAPES ACROSS THE REGION NOW 1000-3500 J/KG. 850-700MB TEMPS STILL QUITE HIGH PROVIDING SIGNIFICANT CAP...BUT THESE VALUES ARE LOWING ACROSS W ND AND MLCIN DECREASING. SFC TROUGH NOW LOCATED ACROSS E ND WITH MSAS ANALYSIS SHOWING MODERATE SFC MOISTURE FLUX CONVERGENCE ACROSS NE ND. 500MB SHORTWAVE ACROSS W ND WILL BEGIN TO PROVIDE DECENT DEEP LAYERED LIFT BY EVENING. DEEP LAYERED SHEAR OF 40+KTS TO SPREAD INTO E ND BY 00Z AND FURTHER E DURING THE EVENING. IN ADDITION...40-50KTS MID-LEVEL SPEED MAX WILL BE ACROSS FA. CONSIDERING THESE FACTORS WILL INSERT A SEVERE MENTION FOR LATE AFTERNOON (DVL BASIN) AND THIS EVENING. HIGH FREEZING LEVELS MAY LIMIT SEVERE HAIL...BUT WITH POSSIBLE SUPERCELLS CANNOT RULE OUT. WITH MID-LEVEL SPEED MAX STRONG WIND A POSSIBILITY. ALSO...SPC MESO-ANALYSIS DOES SHOW VGP VALUES INCREASING TO 0.2-0.3 M/S2 AND LCL HEIGHTS DECREASING ACROSS W FA. A TORNADO OR TWO IS POSSIBLE WITH A STRONGER SUPERCELL. RETURNS FROM KMBX RADAR PROPAGATING E AND WILL BE ENTERING MORE UNSTABLE AIR BEFORE IT ENTERS DVL BASIN...WILL NEED TO MONITOR. MODELS SHOWING 700MB LOW TO CLOSE OFF BY THE TIME IT REACHES BDE...WIDESPREAD PRECIP TOTALS UP TO AN INCH WITH ISOLD HIGHER AMTS SHOULD OCCUR ACROSS NW MN. NW FLOW CONTINUES SAT-MON AS UPPER LOW SLIDES JUST S OF HUDSON BAY. THIS WILL MEAN TEMPERATURES NEAR NORMAL. NOT MUCH MOISTURE AVAILABLE...BUT THUNDER THREAT STILL POSSIBLE SUN-SUN NIGHT. DID DECREASE POPS A BIT ACROSS THE N FA WITH BEST INSTABILITY SHIFTED S A BIT. LONG TERM...FAIRLY GOOD AGREEMENT AND CONTINUITY BETWEEN LONG RANGE MODELS. MAIN FEATURE THROUGH PERIOD WILL BE RISING HEIGHTS AS RIDGE GRADUALLY BUILDS INTO FA. ANY SHORTWAVE ENERGY ROUNDING CREST OF RIDGE LOOKS TO BE NORTH OF FA SO WILL CONTINUE WITH DRY FORECAST. THERMAL RIDGE BUILDS SO TEMPERATURES WILL BE AT OR ABOVE AVERAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jun 30, 7:26 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 726 AM CDT FRI JUN 30 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 726 AM CDT FRI JUN 30 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... ...ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE SOUTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY OVER ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. THE STORMS WILL DEVELOP ROUGHLY AFTER 2 PM OVER EASTERN NORTH DAKOTA MOVE INTO NORTHWEST MINNESOTA THROUGH THE LATE AFTERNOON AND EVENING. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. MOIST UNSTABLE WILL BE OVER THE AREA THIS AFTERNOON. A WIND SHIFT LINE OVER CENTRAL NORTH DAKOTA WILL SWEEP ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA TODAY. THUNDERSTORMS WILL OCCUR NEAR THE WIND SHIFT LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF A LINE ROUGHLY FROM NEAR FORT RANSOM NORTH DAKOTA TO MAHNOMEN TO BEMIDJI MINNESOTA ON SUNDAY. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ANOTHER COLD FRONT WILL MOVE SOUTH OUT OF CANADA WHILE MOIST UNSTABLE AIR WILL MOVE NORTH OUT OF SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 30, 9:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
912 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 8 W LAWTON 48.30N 98.54W
06/30/2006 E0.75 INCH RAMSEY ND PUBLIC
&&
WBARRETTLocal storm report, Jun 30, 9:46 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
946 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL LANKIN 48.31N 97.92W
06/30/2006 E1.00 INCH WALSH ND PUBLIC
&&
WBARRETTLocal storm report, Jun 30, 9:54 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
954 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 4 SW WHITMAN 48.12N 98.18W
06/30/2006 E1.75 INCH NELSON ND PUBLIC
&&
KRAMLICHLocal storm report, Jun 30, 10:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1002 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 1 NE INKSTER 48.16N 97.63W
06/30/2006 E0.88 INCH GRAND FORKS ND PUBLIC
&&
WBARRETTLocal storm report, Jun 30, 10:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1041 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL GRAND FORKS 47.92N 97.07W
06/30/2006 E0.75 INCH GRAND FORKS ND OFFICIAL NWS OBS
&&
WBARRETTLocal storm report, Jun 30, 10:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1045 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL GRAND FORKS 47.92N 97.07W
06/30/2006 M1.00 INCH GRAND FORKS ND OFFICIAL NWS OBS
MEASURED AT NWS OFFICE IN GRAND FORKS.
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:01 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 59 min |
| Jun 30, 8:02 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey, Towner | 58 min |
| Jun 30, 8:12 PM CDT | Tornado Warning | FGF | Cavalier | 47 min |
| Jun 30, 8:25 PM CDT | Severe Thunderstorm Warning | FGF | Walsh | 65 min |
| Jun 30, 9:04 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey | 56 min |
| Jun 30, 9:19 PM CDT | Tornado Warning | FGF | Walsh | 56 min |
| Jun 30, 9:38 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 67 min |
| Jun 30, 10:27 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 48 min |
| Jun 30, 10:36 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 39 min |
| Jun 30, 11:18 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 42 min |
| Jun 30, 11:33 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 29 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.